MAUDE Adverse Event Report: BIOMÉRIEUX, INC VITEK 2 AST-GP78 TEST KIT

BIOMÉRIEUX, INC VITEK 2 AST-GP78 TEST KIT
Catalog Number 421051
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biom¿rieux of obtaining a false positive cefoxitin screen result for a staphylococcus aureus isolate in association with the vitek¿ 2 ast-gp78 test kit (ref.421051, lot 2781427403) and software version (b)(4).The customer stated the s.Aureus isolate obtained an oxacillin mic= 0.5 susceptible; this result was then modified to resistant based upon the positive cefoxitin screen result.Biomerieux customer service requested information regarding alternate susceptibility testing; this information has not yet been provided.Repeat testing was conducted and the expected negative result was obtained.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.Biomerieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding false positive cefoxitin screen results for a staphylococcus aureus isolate in association with the vitek® 2 ast-gp78 test kit (ref.(b)(4), lot 2781427403) and software version 9.02.The customer did not save the isolate; therefore, no investigational testing could be performed.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.Vitek® 2 ast-gp78 lot 2781427403 met final qc release criteria, and passed qc performance testing.See section h10.

Brand Name
VITEK 2 AST-GP78 TEST KIT
Common Device Name
VITEK 2 AST-GP78 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC
595 anglum road
hazelwood MO 63042
MDR Report Key11030422
Report Number1950204-2020-00216
Device Sequence Number3486804
Product Code LON
UDI-Device Identifier03573026553982
UDI-Public03573026553982
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Catalogue Number421051
Device Lot Number2781427403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1